MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2015 - patient was diagnosed with incisional hernia thereby underwent robotic repair with the implant of ventralight st using echo ps (device 1).Per op notes, "the hernia at the previous incision site was noted.A preperitoneal fat stuck within the hernia was reduced.A round ventralight st using echo ps (device 1) was placed into abdominal cavity and pulled up towards the anterior abdominal wall to hernia using sutures." (b)(6) 2016 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the implant of phasix mesh (device 2).Per op notes, "recurrent hernia and eventration of the previous mesh (device 1) was noted.Adhesiolysis was performed.Myocutaneous flaps were raised to bring the rectus muscles back towards the midline to restore abdominal wall function and reduce pain of the mesh protruding through and putting pressure on the anterior abdominal wall.A piece of phasix mesh (device 2) was placed as an onlay and secured down to fascia using sutures." (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia, adhesion thereby underwent laparoscopic repair with the implant of ventralight st using echo ps mesh (device 3).Per op notes, "incision made in the right upper quadrant to previous port site.Adhesions on the superior and inferior aspects of the anterior abdominal wall.There were two areas of adhesions on the superior and inferior aspects of the anterior abdominal wall.A recurrent incisional hernia at the superior aspect of previous incision.The mesh appears to have completely event rated.The lysis of adhesions was performed.A large ventralight st using echo ps mesh (device 3) was placed over the hernia defect and secured in a double layer of crown tacking using sorbafix tacker." (b)(6) 2018 - patient had abdominal pain thereby underwent lysis of adhesion.(note: the previously placed mesh was not seen during this procedure).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2015) is considered to be a best estimate.This emdr represents the bard phasix mesh (device 2).An additional supplemental emdr was submitted to represent the ventralight st using echo ps (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24744016
Report Number1213643-2026-00406
Device Sequence Number21161896
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692(17)171028(10)HUZJ1533
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number1190400
Device Lot NumberHUZJ1533
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale